Home | News | Find a Doctor | Ask a Question | Free

Dutasteride suggestion


#1

Hi there guys.
I am posting a suggestion a good italian dermatologist gave me when dutasteride first got on the market… that’s some time ago.
I was asking him what would he think about this new drug that was supposed to reduce almost all the dht while finasteride was reducing just 2/3 of it.
I was pretty excited about it, thinking dutasteride would be the final weapon…
so he warned me that this wouldn’t be so easy because:
-DHT is responsible for hair loss of crown and middle crown hairs
while
-Testosterone is responsible for hair loss of hairs on the front.

I remember him signing a line from ear to ear indicating the zone of testosterone influenced hairs.

so since the reducing of all dht would increase the free testosterone he said dutasteride would probably actually worsen the front hairs while saving the hairs on the back.

This is the reason that made me leave the Idea of using dutasteride.
I was using finasteride and still am.
In sports they say :" squadra che vince non si cambia." (don’t make changes in a winning team).
so this as been my philosophy since now.
Things were going pretty good and I decided not to take the risk.

This is my first post here. I felt the urge to sign in and give my two cents in the hope someone would find this useful.
bye.


#2

» Hi there guys.
» I am posting a suggestion a good italian dermatologist gave me when
» dutasteride first got on the market… that’s some time ago.
» I was asking him what would he think about this new drug that was supposed
» to reduce almost all the dht while finasteride was reducing just 2/3 of
» it.
» I was pretty excited about it, thinking dutasteride would be the final
» weapon…
» so he warned me that this wouldn’t be so easy because:
» -DHT is responsible for hair loss of crown and middle crown hairs
» while
» -Testosterone is responsible for hair loss of hairs on the front.
»
» I remember him signing a line from ear to ear indicating the zone of
» testosterone influenced hairs.
»
» so since the reducing of all dht would increase the free testosterone he
» said dutasteride would probably actually worsen the front hairs while
» saving the hairs on the back.
»
» This is the reason that made me leave the Idea of using dutasteride.
» I was using finasteride and still am.
» In sports they say :" squadra che vince non si cambia." (don’t make
» changes in a winning team).
» so this as been my philosophy since now.
» Things were going pretty good and I decided not to take the risk.
»
» This is my first post here. I felt the urge to sign in and give my two
» cents in the hope someone would find this useful.
» bye.

Could your good Italian dermatologist give us some scientific evidence of what he claims? Thank you…


#3

I think He could.
but I just saw him that time long time ago.
I suppose this is kind of general knowledge among hair focused dermatologist.


#4

» I think He could.
» but I just saw him that time long time ago.
» I suppose this is kind of general knowledge among hair focused
» dermatologist.

I don’t think such general knowledge exists and i dare you to find one single scientific article claiming so!


#5

Well, i have to put my two cents in also. I recently responded to Mj2003 about dut induced hairloss. It has happened to me.
After one year on Avodart my crown has filled in completely and my hairline has receeded extremely. if you do some research on other hairloss sights, you will find this phenonmenom, for some reason, the hairline is sensitive to dut.(testosterone) whatever the mechanism is. It happened to me.
So I believe it, that testosterone effects the hairline follicles more than it affects the crown.
I was on one pill per day for about 6 months and i am now on one avodart per week. I freaked out on the shedding. I may even go to one every two weeks.
Everything has stabilized for me, thank god.
Thanks for the informative post.
Are you reading this MJ??


#6

Tylerdurden69,
Thanks again for your post. I wonder if the hair that was lost due to excess free testosterone would grow back if the dut was stopped.
From what i have read on other posts, it doesn’t seem likely.
Wll let you know.


#7

as I have noticed MJ is complaining of losing crown hair on the top and back after being under a 2 years dut treatment, and also I have never seen anywhere else anything like this, so tbh I ain’t sure that this is a proven fact.


#8

Hey,

I had the same “rare,” side effects… From reading on this board, the effects are not rare at all… Dutasteride stops the production of D.A. 5 almost completely and causes once oily skin to dry up… In doing so, many of the other functions that the oily sebum also begin to have problems… Dry mouth, dry armpits, dry anus… Any place on the body that normally needs to stay lubricated from the bodies oil ceases to work properly… Obviously this can have a somewhat positive effect on hair being attacked by the oily sebum, however, at what cost… I stopped using Dutasteride/Avodart after several months of dry patches and spots developing on my face and arms that had never been there before… I felt like I was aging on a daily basis… I took one tablet per day and decreased down to a couple per week, but the side effects were simply too much for me to handle…

Paul C

» Hi there guys.
» I am posting a suggestion a good italian dermatologist gave me when
» dutasteride first got on the market… that’s some time ago.
» I was asking him what would he think about this new drug that was supposed
» to reduce almost all the dht while finasteride was reducing just 2/3 of
» it.
» I was pretty excited about it, thinking dutasteride would be the final
» weapon…
» so he warned me that this wouldn’t be so easy because:
» -DHT is responsible for hair loss of crown and middle crown hairs
» while
» -Testosterone is responsible for hair loss of hairs on the front.
»
» I remember him signing a line from ear to ear indicating the zone of
» testosterone influenced hairs.
»
» so since the reducing of all dht would increase the free testosterone he
» said dutasteride would probably actually worsen the front hairs while
» saving the hairs on the back.
»
» This is the reason that made me leave the Idea of using dutasteride.
» I was using finasteride and still am.
» In sports they say :" squadra che vince non si cambia." (don’t make
» changes in a winning team).
» so this as been my philosophy since now.
» Things were going pretty good and I decided not to take the risk.
»
» This is my first post here. I felt the urge to sign in and give my two
» cents in the hope someone would find this useful.
» bye.


#9

» I am posting a suggestion a good italian dermatologist gave me when
» dutasteride first got on the market… that’s some time ago.
» I was asking him what would he think about this new drug that was supposed
» to reduce almost all the dht while finasteride was reducing just 2/3 of
» it.
» I was pretty excited about it, thinking dutasteride would be the final
» weapon…
» so he warned me that this wouldn’t be so easy because:
» -DHT is responsible for hair loss of crown and middle crown hairs
» while
» -Testosterone is responsible for hair loss of hairs on the front.
» so since the reducing of all dht would increase the free testosterone he
» said dutasteride would probably actually worsen the front hairs while
» saving the hairs on the back.

That odd theory has been expressed a few times on hairloss sites like this one, but I’ve never seen any real scientific or medical evidence from serious doctors to support it. Without that published evidence, I find the theory impossible to believe.